Tennessee, 2006

Damaging Wind in Tennessee, August 29, 2006

August 29, 2006 · NWS MRX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 29, 2:26 PM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 29, 2:26 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT TUE AUG 29 2006

.SHORT TERM...(TONIGHT AND WED)...RADAR SHOWS CONVECTION OVER OUR
AREA AND TO THE WEST.  WEAK COLD FRONT PUSHING IN WILL COMBINE WITH
WEAK SHORT WAVE ENERGY AND VERY MOIST ATMOSPHERE OVER THE AREA TO
PROVIDE DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS TONIGHT.  WILL
GO LIKELY ALL ZONES.  FRONT WILL WILL BE SLOW TO MOVE OUT AND WILL
STILL BE OVER THE AREA TOMORROW...WILL HAVE TO KEEP LIKELY POPS
GOING NORTH AND EAST...CHANCE ELSEWHERE.  GFS MOS TEMPS LOOK
REASONABLE OVERALL...SO JUST A FEW TWEAKS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER TROUGH
TRACKING THROUGH THE AREA WEDNESDAY NIGHT...ALONG WITH PLENTY OF
MOISTURE...WILL KEEP CHANCE POPS GOING FOR WEDNESDAY NIGHT.  TPC/HPC
LATEST TRACK OF REMNANTS OF TS ERNESTO FOLLOWED THE GFS WHICH WAS
FURTHER WEST THEN PREVIOUS RUNS.  STORM NOW EXPECTED TO TRACK
THROUGH THE CAROLINAS ON THURSDAY AND FRIDAY...WITH GOOD MOISTURE
AND LIFT...WILL KEEP CHANCE POPS GOING FOR BOTH DAYS.  UPPER LOW
ROTATING IN FOR THE WEEKEND PROVIDING SOME DIFFLUENCE ALOFT AND SOME
INSTABILITY ALONG SOME RESIDUAL MOISTURE...WILL KEEP CHANCE POPS
GOING THROUGH THE WEEKEND.  ANOTHER FRONT PUSHES IN FOR MONDAY AND
LINGERS INTO TUESDAY...KEEP 20/30 POPS GOING BOTH DAYS FOR NOW.
STAYED CLOSE TO HPC AND MEX GUIDANCE FOR TEMPERATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  72  87  68  85 /  50  40  40  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  85  67  84 /  60  40  40  40
OAK RIDGE, TN  71  85  66  84 /  60  40  40  40
TRI CITIES AIRPORT, TN  68  80  65  81 /  60  60  40  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

LDW/GH
Hazardous weather outlook, Aug 29, 4:00 AM EST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT TUE AUG 29 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-300900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE SOUTHERN
APPALACHIANS AHEAD OF A COLD FRONT AND UPPER LEVEL DISTURBANCE.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RE-DEVELOP THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST FORECASTED TRACK OF TROPICAL STORM ERNESTO IS ACROSS
FLORIDA THURSDAY...THEN NORTH TO NORTHEAST ALONG COASTAL SECTIONS OF
THE CAROLINAS.  BASED ON THIS EXPECTED COURSE...SOME TROPICAL
MOISTURE AND A CHANCE OF SHOWERS...COULD AT LEAST BRUSH THE SOUTHERN
APPALACHIAN AREAS BY FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LCM

In the hours before

Special weather statement, Aug 29, 3:31 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
431 PM EDT TUE AUG 29 2006

TNZ067-068-292130-
LOUDON-ROANE-
431 PM EDT TUE AUG 29 2006

...A STRONG THUNDERSTORM WAS AFFECTING LOUDON AND ROANE COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF ROCKWOOD....MOVING EAST AT 15
MPH. THE STORM IS ALSO PRODUCING HEAVY RAINFALL.

THIS STORM WILL BE NEAR...
  LOUDON BY 510 PM EDT.
  LENOIR CITY BY 525 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE.

TD

The radar

The Knoxville radar (KMRX), 26 km away, was scanning. The volume nearest the first event began at 21:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hawkins

When
August 29, 4:12 PM EST to 4:15 PM EST
Where
Hawkins County, Mooresburg
Measured
55 kt (63 mph) estimated gust
Property damage
$8,000
Reported by
DEPT OF HIGHWAYS
Coordinates
36.350, -83.217

Five trees down in and around Mooresburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531525.